What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Mar 1, 7:32 PM EST, 3 hours 37 minutes earlier.
Area forecast discussion, Mar 1, 7:32 PM EST, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
732 PM EST Wed Mar 1 2017
.SYNOPSIS...
A cold front will bring showers and thunderstorms late tonight.
Thursday will turn seasonably cool followed by a period of cold
weather Friday and Saturday. Sunday will mark the return of mild
weather.
&&
.NEAR TERM /THROUGH THURSDAY/...
As of 700 PM Wednesday...Latest SPC convective Day 1 outlook
has shifted the slight risk area to include all but the far
southern CWA. The ongoing strong to severe convection moving
across upstate SC will reach the western CWA by about 04Z.
Despite limited instability, strong wind shear will result in
at least some potential for storms to possess supercell
characteristics as they approach the coast. The northern CWA
would be a favored area due proximity of the strongest low-
level jetting.
The cold front will drop from NW to SE across the CWA starting
around midnight and will be offshore by daybreak. Rapid
cooling and drying will follow FROPA Thursday morning. Expect
sunny skies Thursday afternoon with highs in the mid 60s.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 300 PM Wednesday...Cool and dry advection Thursday night into
Friday will keep the sky clear and bring seasonable temperatures. A
shortwave passes through around midday Friday and it will be
followed by a bolstering of the strength of the cold advection. This
could lead to a slight non-diurnal temperature curve as gusty NW
winds flatten or even weakly reverse afternoon temperature rises.
As this CAA continues into Friday night 850mb temperatures will drop
to roughly -3C to -6C, south to north. This will lead to near
freezing to possibly subfreezing (mainly inland) temperatures
across the area. This will be a bit more problematic this year as the
warm winter has put local flora and some agriculture ahead of their
normal curves.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 700 PM Wednesday...Surface high moves off the coast
Sunday while mid level heights builds. On Tuesday the warmth
will continue but a flattening of the upper ridge may allow for
deeper moisture, possibly to the point where some minor rain
chances are justified. Currently the POPs are capped around 20.
Warm and moist advection continues on Wednesday in the low
levels. Overall deep forcing for precipitation remains lacking
however and so the trend of warm temperatures and very low rain
chances will continue. A backdoor cold front Wednesday night
into Thursday will temper the warmth while slightly raising rain
chances.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
As of 00z...Cold front expected to cross the area from west to
east roughly 07-10Z. Associated line of strong to severe
convection crossing upstate SC this evening will begin to impact
KFLO and KLBT by midnight, and some potential for the storms to
maintain severe characteristics will likely continue as they
approach the coast. Low-level jetting will result in wind gusts
greater than 20 knots, outside of convection, through about
09Z. A shift to NW winds will occur behind the cold front, which
should push off the coast by 10Z, followed by clearing mid to
late Thursday morning.
Extended Outlook...Predominantly VFR expected.
&&
.MARINE...
NEAR TERM /TONIGHT THROUGH THURSDAY/...
As of 700 PM Wednesday...Small Craft Advisory remains in effect
through Thursday afternoon as strong SW winds continue in
advance of the next cold front. Thunderstorms ahead of the cold
front should begin to move off the coast by around 2 AM. The
front will move across the waters around daybreak Thursday
morning, with winds backing to the NW early and diminishing
during the afternoon.
SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 300 PM Wednesday...The area will be in a cold advection
northerly flow regime through the period except for a brief
backing to westerly on Friday around midday. This coincides with
a strengthening of the cold air advection, the resulting Friday
night increase in wind speeds possibly necessitating Small
Craft Advisory.
LONG TERM /SATURDAY AND SUNDAY/...
As of 300 PM Wednesday...The period may start off with SE winds
around high pressure off the MidAtlantic coast but as it moves
eastward most of the long term will be characterized by SW flow.
Though the high will be moderately strong (about 1033mb) its
large and sprawling nature will tend to keep waves in the
'normal' 10 to 15 kt range. Any swell energy in the western
Atlantic will remain well to our south so the remaining wind
waves will likely average about 2 ft.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...Small Craft Advisory until 3 PM EST Thursday for AMZ250-252-
254-256.
&&
SYNOPSIS...MBB
NEAR TERM...REK/CRM
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...CRMHazardous weather outlook, Mar 1, 2:28 PM EST, 8 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
228 PM EST Wed Mar 1 2017
NCZ087-096-099-105>109-SCZ017-023-024-032-033-039-053-055-021930-
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-Marlboro-
Darlington-Dillon-Florence-Marion-Williamsburg-Inland Horry-
Inland Georgetown-
228 PM EST Wed Mar 1 2017
This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Relative humidity values will drop to near 25 percent Friday and
Saturday afternoons.
Freezing temperatures are possible Saturday and Sunday mornings.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
AMZ250-252-254-256-021930-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
228 PM EST Wed Mar 1 2017
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THURSDAY...
This Hazardous Weather Outlook is for The adjacent Coastal Waters.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Small Craft Advisory.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Small Craft Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ110-SCZ054-056-021930-
Coastal Brunswick-Coastal Horry-Coastal Georgetown-
228 PM EST Wed Mar 1 2017
This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Relative humidity values will drop to near 25 percent Friday and
Saturday afternoons.
Freezing temperatures are possible Saturday and Sunday mornings.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 1, 9:30 PM EST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Wilmington NC
930 PM EST WED MAR 1 2017
SCZ017-020315-
Marlboro SC-
930 PM EST WED MAR 1 2017
...SPECIAL WEATHER STATEMENT FOR MARLBORO COUNTY UNTIL 1015 PM EST...
At 929 PM EST, Doppler radar was tracking a strong thunderstorm near
Cheraw, moving east at 50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Bennettsville, Mccoll, Clio, Wallace, Chavistown, Dunbar, Blenheim
and Tatum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3481 7968 3462 7945 3446 7954 3448 7973
3449 7972 3450 7975 3452 7976 3450 7977
3449 7981 3451 7983 3453 7983 3461 7981
3461 7978 3465 7980 3466 7983 3469 7987
3474 7989 3477 7993 3481 7993
TIME...MOT...LOC 0229Z 257DEG 45KT 3462 7997
JDWSpecial weather statement, Mar 1, 10:16 PM EST, 53 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1016 PM EST WED MAR 1 2017
NCZ087-096-SCZ017-023-024-032-033-020415-
Robeson NC-Bladen NC-Marion SC-Marlboro SC-Florence SC-Dillon SC-
Darlington SC-
1016 PM EST WED MAR 1 2017
...SPECIAL WEATHER STATEMENT FOR ROBESON...NORTHWESTERN BLADEN...
CENTRAL FLORENCE...DILLON...DARLINGTON...NORTHWESTERN MARION AND
SOUTHEASTERN MARLBORO COUNTIES UNTIL 1115 PM EST...
At 1016 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Fort Bragg to Oats. Movement
was east at 50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Florence, Lumberton, Dillon, Darlington, Red Springs, Pembroke,
Fairmont, Maxton, Timmonsville, Mccoll, St. Pauls, Latta, Rowland,
Lamar, Quinby, Clio, Sellers, Blue Brick, Rex and Hamer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3490 7894 3484 7890 3486 7850 3481 7845
3389 7990 3388 7994 3389 7995 3395 7997
3399 7989 3413 8013 3416 8016 3424 8012
3469 7953 3463 7946 3477 7933 3482 7936
3484 7933 3483 7919 3495 7903
TIME...MOT...LOC 0316Z 263DEG 41KT 3503 7903 3424 8005
JDWSpecial weather statement, Mar 1, 10:59 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1059 PM EST WED MAR 1 2017
NCZ087-096-099-SCZ024-032-033-039-053-020500-
Robeson NC-Columbus NC-Bladen NC-Inland Horry SC-Marion SC-
Williamsburg SC-Florence SC-Dillon SC-
1059 PM EST WED MAR 1 2017
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN ROBESON...SOUTHERN
BLADEN...COLUMBUS...FLORENCE...SOUTHERN DILLON...NORTHWESTERN
HORRY...MARION AND NORTHWESTERN WILLIAMSBURG COUNTIES UNTIL MIDNIGHT
EST...
At 1059 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Butters to near Evergreen. Movement was
southeast at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Florence, Marion, Dillon, Lake City, Whiteville, Mullins, Kingstree,
Fairmont, Tabor City, Loris, Timmonsville, Chadbourn, Bladenboro,
Johnsonville, Lake Waccamaw, Latta, Pamplico, Fair Bluff, Quinby and
Lake View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3372 7998 3377 8000 3382 7991 3388 7988
3389 7994 3394 7997 3398 7990 3400 7990
3409 8007 3413 8000 3461 7897 3445 7819
3440 7825 3437 7822 3350 8010
TIME...MOT...LOC 0359Z 298DEG 30KT 3453 7890 3406 7962
JDW